MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 170406 with the following internal whole blood control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 170406 were reviewed.This lot met the required release specifications.A review of the complaints reported (b)(6) related to lot number 170406 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
A (b)(6) result was reported on an unknown sample type tested with the alere determine hiv 1/2 ag/ab combo.(b)(6).There is insufficient information to determine if a malfunction occurred.The patient gender, pregnancy status, treatment and patient outcome were unknown.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7952545
Report Number1221359-2018-00508
Device Sequence Number1381353
Product Code MZF
UDI-Device Identifier07290015003735
UDI-Public010729001500373510170406
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2018
Device Catalogue Number7D2648
Device Lot Number170406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1